Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2016, 6:13 PM EDT for Gwinnett County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 18, 2016, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WWUS82 KFFC 182213
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 18 2016
GAZ034-182300-
GWINNETT GA-
613 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR GWINNETT COUNTY UNTIL 700 PM
EDT...
AT 612 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MECHANICSVILLE TO NEAR REDAN...AND MOVING NORTHEAST AT
20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...DUNWOODY...DULUTH...SUGAR HILL...
SNELLVILLE...SUWANEE...BUFORD...LILBURN...LOGANVILLE...NORCROSS...DAC
ULA... GRAYSON...BERKELEY LAKE...MOUNTAIN PARK...BUFORD DAM-LAKE
LANIER PARKS... HARBIN...ROSEBUD...HOG MOUNTAIN AND MECHANICSVILLE.
LAT...LON 3415 8401 3393 8380 3375 8402 3378 8408
3385 8416 3391 8425 3396 8428 3400 8424
3400 8422 3399 8420 3399 8419 3403 8417
3403 8412 3405 8410 3407 8412 3415 8408
3417 8406
TIME...MOT...LOC 2212Z 224DEG 17KT 3391 8422 3377 8406
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:15 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 18, 3:15 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT THU AUG 18 2016 .SHORT TERM /Tonight through Friday Night/... Regional set-up across the area at AFD time features subtropical ridging aloft over the southeastern states...with a string of mid- level vort maxes/enhanced westerly flow extending from Texas NNE into the TN Valley/western Carolinas. An impressive plume of moisture evident on IR satellite/WV imagery compliments this area well. That in mind, moisture will be enhanced across our northern tier of counties this afternoon/evening. This moisture combined with weak DCVA from aforementioned vort maxes should allow for decent coverage of convection thru the rest of today...though any stolen energy from morning TN MCS may make it a touch harder for the atmosphere to get going. Will monitor trends. In addition, a weak trough axis extends SSW from a weak/remnant sfc low off Jersey coastline. This boundary becomes more diffuse from S Carolina into Ga but likely exists somewhere along a Columbus to Macon line. Recent satellite loop suggests TN MCS outflow may be merging with the trough axis amidst diurnal heating to enhance lift. This is responsible for the convection across central Ga. Elsewhere...mainly looking at a diurnal trend in coverage...with the exception of any lingering mesoscale boundaries. Weak shear with moderate instability (MLCAPE 2000-3000J/KG)will yield single-cell "pulse" convection and perhaps a few mergers with the potential for a few strong storms to produce gusty winds and heavy rain. Corfidi vectors (from 12z sounding) yielding values less than 10kts raises concern for slow moving storms and potential localized flash flood threat. Expect a slow wane to the activity overnight. For Friday, subtropical ridging scoots a little south and west...exposing north Ga to the elongated moisture plume discussed previously along with more enhanced westerly flow. This will allow highest coverage of storms across this area...especially in the afternoon. With mid level flow between 20-25kt would not be surprised to see a few storm clusters...with scattered single cell convection elsewhere. High temps will range from upper 80s/low 90s north and mid 90s south. Kovacik .LONG TERM /Saturday through Thursday/... A trough approaching the Great Lakes will continue to dig eastward through the weekend; meanwhile the Bermuda High [which was dominating our sensible weather the past week or so] will retreat to the east. A cold front associated with this trough will be drapedacross the central CONUS and slowly edging closer toward the area. Saturday through Sunday: Ahead of this front, expect increased mid/upper level moisture to move south through the area as stacked SW flow increases. This will give way to better chances of precipitation across the area, especially across north GA. While the front is still hanging back to the west, the flow will still be fairly weak yielding a bit slower storm motion, that is until Sunday night when more organized (and albeit faster moving) storms may develop as the front nears. So feel in addition to storms, there will be the flood potential given PWAT values will be above normal. Any storms that do develop will struggle to become severe given marginal instability. Hot and humid conditions continue. Hold on though! An airmass change expected through the beginning of the work week. Sunday night through Tuesday: The models continue to trend the FROPA faster, with the front now approaching our northern counties by Sunday night. The front will act as a catalysis for thunderstorm/precipitation through the late evening hours, diminishing by sunrise. The front will push through Monday with the front becoming stalled just south of the CWA by Monday night. High pressure behind the front, along with sufficient subsident flow will help keep conditions dry for much of the area. Although, if the front stalls a bit further north, there could be some showers/thunderstorms across the southern tier. High temperatures will not be as warm, with values in the upper 80s to low 90s. With lower dewpoints/drier air, it will feel "cooler" as compared to the last week or so. But the most drastic change will be our low temperatures...mid/upper 60s across northern GA, around 70 across the central/southern tier. A subtle but appreciated period of relief. Wednesday through Thursday: The sfc high across the Ohio River Valley will move off the New England coast. This will usher in southerly flow with some mid level vort maxs eroding the mid level ridging by the latter half of the work week. Given this, feel the chance of precipitation will increase, but not expecting widespread coverage. Temperatures/dewpoints will slowly rebound. 26 && AVIATION... 18Z Update... Storms have begun to pop up across the state. Expect coverage to increase thru mid afternoon and all TAF sites include a TEMPO thru ~22/23z to reflect this. Coverage should wane after midnight where possible SCT-BKN mid level deck may prevail thru sunrise. By 15z or so Friday will see diurnal cu field begin to develop (albeit bases a little lower than today). Possible AHN may briefly go MVFR before sunrise. Humid airmass will likely trigger convection by 17 or 18z again Friday...especially over northern TAF sites. Winds remain on the west side generally light between 5-10kt...minus any convective activity. No restrictions to VSBYs expected. //ATL Confidence...18Z Update... Medium to high on all elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 90 / 30 50 40 40 Atlanta 74 90 73 89 / 30 50 30 50 Blairsville 67 84 67 82 / 30 60 40 60 Cartersville 72 89 71 88 / 30 50 40 50 Columbus 75 93 74 91 / 40 40 30 30 Gainesville 72 88 72 87 / 30 50 40 50 Macon 73 93 74 92 / 40 50 30 30 Rome 72 88 71 88 / 30 60 40 50 Peachtree City 72 90 72 89 / 30 50 30 40 Vidalia 75 94 75 95 / 30 50 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....26 AVIATION...Kovacik
Hazardous weather outlook, Aug 18, 3:37 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT THU AUG 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 337 PM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE BEST CHANCES FOR STORMS STAYS ACROSS NORTH GEORGIA THROUGH THE WEEKEND AS MOISTURE AXIS MOVES SLOWLY INTO THE STATE. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 18, 4:35 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU AUG 18 2016
GAZ019-020-182100-
BARTOW GA-FLOYD GA-
435 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND EASTERN FLOYD COUNTIES
UNTIL 500 PM EDT...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS OVER KINGSTON...OR 11 MILES
NORTHWEST OF CARTERSVILLE...MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...EUHARLEE...EMERSON...WHITE...KINGSTON...
CASSVILLE...SHANNON...PINE LOG AND PINSON.
LAT...LON 3437 8509 3434 8468 3408 8476 3408 8479
3424 8513
TIME...MOT...LOC 2035Z 291DEG 15KT 3426 8497Special weather statement, Aug 18, 4:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT THU AUG 18 2016
GAZ053-054-182115-
COWETA GA-FAYETTE GA-
450 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA AND SOUTHERN
FAYETTE COUNTIES UNTIL 515 PM EDT...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS NEAR SENOIA...OR 13 MILES
SOUTHEAST OF NEWNAN...MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FAYETTEVILLE...PEACHTREE
CITY...SENOIA...BROOKS...SHARPSBURG...TURIN...
HARALSON...WOOLSEY...INMAN...STARRS MILL AND LAKE HORTON.
LAT...LON 3347 8440 3345 8439 3342 8440 3341 8439
3336 8440 3334 8438 3332 8439 3329 8442
3326 8443 3326 8450 3325 8451 3322 8451
3322 8465 3323 8465 3322 8469 3323 8471
3333 8471
TIME...MOT...LOC 2049Z 250DEG 15KT 3327 8460Special weather statement, Aug 18, 5:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU AUG 18 2016
GAZ031-032-182200-
COBB GA-PAULDING GA-
535 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COBB AND SOUTHEASTERN
PAULDING COUNTIES UNTIL 600 PM EDT...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER HIRAM...OR NEAR
DALLAS...MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...SMYRNA...KENNESAW...ACWORTH...POWDER
SPRINGS...AUSTELL... HIRAM...FAIR OAKS...DUE WEST...JIM R MILLER
PARK...BROWNSVILLE...NEW HOPE... LOST MOUNTAIN PARK...CROSS ROADS
AND MABLETON.
LAT...LON 3408 8466 3408 8463 3407 8463 3386 8449
3381 8467 3381 8472 3379 8472 3379 8476
3378 8479 3393 8489
TIME...MOT...LOC 2135Z 240DEG 11KT 3389 8477Special weather statement, Aug 18, 5:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT THU AUG 18 2016
GAZ001-182215-
DADE GA-
540 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 615 PM
EDT...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS OVER COLE CITY...OR NEAR
BRIDGEPORT...MOVING EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRENTON...NEW
ENGLAND...COLE CITY...MORGANVILLE...WILDWOOD...HOOKER AND
STEPHENSVILLE.
LAT...LON 3498 8536 3486 8544 3485 8558 3497 8560
3498 8560
TIME...MOT...LOC 2140Z 253DEG 12KT 3495 8560Special weather statement, Aug 18, 5:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU AUG 18 2016
GAZ032-033-045-182230-
DEKALB GA-COBB GA-NORTH FULTON GA-
551 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHEASTERN COBB AND
SOUTHWESTERN NORTH FULTON COUNTIES UNTIL 630 PM EDT...
AT 551 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM VININGS TO ARABIA MOUNTAIN...AND MOVING NORTHEAST AT
10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...DUNWOODY...
CHAMBLEE...DORAVILLE...CLARKSTON...STONE MOUNTAIN...AVONDALE
ESTATES... LITHONIA...PINE LAKE...NORTH ATLANTA...MIDTOWN...DRUID
HILLS...NORTH DECATUR...CANDLER-MCAFEE...BELVEDERE PARK AND TUCKER.
LAT...LON 3386 8449 3392 8453 3398 8442 3393 8426
3392 8426 3387 8420 3385 8416 3378 8408
3377 8406 3375 8403 3372 8406 3362 8412
3384 8457
TIME...MOT...LOC 2151Z 207DEG 9KT 3387 8446 3368 8412Special weather statement, Aug 18, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 18 2016
GAZ034-182300-
GWINNETT GA-
613 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR GWINNETT COUNTY UNTIL 700 PM
EDT...
AT 612 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MECHANICSVILLE TO NEAR REDAN...AND MOVING NORTHEAST AT
20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...DUNWOODY...DULUTH...SUGAR HILL...
SNELLVILLE...SUWANEE...BUFORD...LILBURN...LOGANVILLE...NORCROSS...DAC
ULA... GRAYSON...BERKELEY LAKE...MOUNTAIN PARK...BUFORD DAM-LAKE
LANIER PARKS... HARBIN...ROSEBUD...HOG MOUNTAIN AND MECHANICSVILLE.
LAT...LON 3415 8401 3393 8380 3375 8402 3378 8408
3385 8416 3391 8425 3396 8428 3400 8424
3400 8422 3399 8420 3399 8419 3403 8417
3403 8412 3405 8410 3407 8412 3415 8408
3417 8406
TIME...MOT...LOC 2212Z 224DEG 17KT 3391 8422 3377 8406The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:02 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 17, 8:08 PM EDT | Special Weather Statement | FFC | Spalding | 37 min |
| Aug 17, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 46 min |
| Aug 17, 9:17 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 58 min |
| Aug 17, 10:11 PM EDT | Flash Flood Warning | FFC | Clarke, Oconee, Oglethorpe | 6 hr |
| Aug 18, 4:15 AM EDT | Special Weather Statement | FFC | Upson | 45 min |
| Aug 18, 1:01 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 18, 1:04 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 18, 1:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 18, 1:52 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Aug 18, 2:10 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Aug 18, 2:32 PM EDT | Special Weather Statement | FFC | Johnson | 43 min |
| Aug 18, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 25 min |
| Aug 18, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 39 min |
| Aug 18, 3:45 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Aug 18, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 18 min |
| Aug 18, 3:55 PM EDT | Special Weather Statement | FFC | Catoosa | 50 min |
| Aug 18, 4:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Aug 18, 4:06 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Aug 18, 4:10 PM EDT | Special Weather Statement | FFC | Wheeler | 35 min |
| Aug 18, 4:12 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
| Aug 18, 4:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | FFC | Whitfield | 27 min |
| Aug 18, 4:35 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Aug 18, 4:50 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| Aug 18, 5:28 PM EDT | Flash Flood Warning | FFC | Clarke | 6 hr |
| Aug 18, 5:35 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 25 min |
| Aug 18, 5:40 PM EDT | Special Weather Statement | FFC | Dade | 35 min |
| Aug 18, 5:51 PM EDT | Special Weather Statement | FFC | DeKalb | 39 min |
| Aug 18, 6:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 18, 6:21 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 18, 6:44 PM EDT | Special Weather Statement | FFC | DeKalb | 61 min |
| Aug 18, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 24 min |
| Aug 18, 7:16 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Madison | 44 min |
| Aug 18, 7:20 PM EDT | Special Weather Statement | FFC | Crisp | 40 min |
| Aug 18, 7:39 PM EDT | Flash Flood Warning | FFC | Barrow, Jackson | 6 hr |
| Aug 18, 7:53 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.